I tried magic mushrooms, and the last time I took it, sounds from the TV in the next room felt like they were entering me. Afterward, I started ringing bells of unknown homes and simply run around everywhere. I also had delusions. I was given a diagnosis of paranoid schizophrenia and was treated with ECT and Risperidone 4 mg. I returned to being normal without any delusions.
Then after a while, I stopped taking my medicines and in a week I was having delusions again. My intellectual capacity was lessened and I was in the hospital again, and I was treated with ECT and Risperidone. Again I went back to normal. Before I took magic mushrooms, I was socially not that talkative but I still I had friends in my class but beyond that, I did not have many connections apart from my three school friends and one other friend. I had failing marks. No one ever said I talked weirdly or has delusions or is abnormal. I still avoid socially but I have friends in my current class. My academics are better and I do not get failing marks. But that is because I got better in managing my computer addiction and to study in my spare time. I am currently taking Risperidone 3 mg.
My question is do I have schizophrenia? And I want to discontinue my medications because its side effects are unbearable, can you please help me to do so?
Welcome to icliniq.com.
I can understand your concern. You consumed magic mushrooms and the symptoms started after that. There was a clear cut relationship between the use of the drug with psychosis as per your history. This was four years back. You responded well to treatment and are doing good in academics, and social domain.
Well, if we consider whether the medicines should be continued or not then that depends upon the treating doctor. You developed two episodes of psychosis within a year gap and on stopping the medicines it is positive that you are doing good. So in my opinion, a gradual dose reduction of medicines can be done.
You are currently on Risperidone and its doses can be reduced gradually over the next three months and there should be no problem. You have one episode of acute psychosis precipitated after magic mushroom use. But the second episode is pointing towards schizophrenia. The worsening of symptoms post stopping the medicines cannot be explained by acute psychosis.
So yes, you might have schizophrenia or psychosis NOS in my opinion. You are yourself seeking treatment and are clear about history which is not very common in schizophrenia. So you can try to reduce the doses gradually and this should help you.
Was this answer helpful?|
Thank you so much for your kind help.
Welcome back to icliniq.com.
You are welcome. Keep in touch for further doubts.
Was this answer helpful?|
Article Overview: Depression is very common cause of mental health morbidity. it is like common cold of psychiatry. Its etiology is on the basis of bio psychosocial model Read Article
It has been said that depression is a common cold of psychiatry and it is very common in our society. There is 12% to 16% risk of developing depression to any individual during his or her lifetime. And it is more common in women than in men. The etiology is on the basis of bio-psycho-social model; ... Read Article
Article Overview: Novel brain stimulation techniques have cropped up in the field of psychiatry. These have brought about a paradigm and tectonic shift in the way health care is delivered. The focus of this article will be on the newer modalities of brain stimulation in the treatment of complex neuropsychiatric disorders. Read Article
Brain stimulation therapy is a broad term that encompasses a set of techniques used to stimulate brain cells. After having psychotherapy and highly effective psychotropics in their treatment armamentarium, psychiatrists are now foraying into the field of interventional psychiatry. However, these the... Read Article
Query: Hello Doctor, My brother (aged 18 years) has schizophrenia since two years. (Note : My father has schizophrenia who is under medication for nearly 25 to 30 years). The tablets prescribed by the doctor were Mirtaz 15 and Sulpitac 50. During this period he had an increased appetite and was obese. He ... Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now